Relational characterizations of permutable and n-permutable varieties. (English) Zbl 0545.08011

The paper rediscovers the two Mal’tsev-type theorems that a variety is permutable iff each reflexive algebraic relation is a congruence and that a variety is n-permutable for some \(n\geq 2\) iff every reflexive, transitive, algebraic relation is a congruence. Only the trivial variety has every symmetric algebraic relation being transitive.
Reviewer: H.Werner


08B05 Equational logic, Mal’tsev conditions
08A30 Subalgebras, congruence relations
Full Text: EuDML


[1] J. Hageman A. Mitschke: On \(n\)-permutable congruences. Algebra Univ. 3 (1973), 8-12. · Zbl 0273.08001
[2] G. Grätzer: Universal Algebra. N. Y. 1968. · Zbl 0182.34201
[3] A. I. Mal’cev: On the general theory of algebraic systems. (Russian), Math. Sb. 35 (1954), 3-20.
[4] J. Rachůnek: Quasi-orders of algebras. Časop. pěst. mat. 104 (1979), 327-337.
[5] H. Werner: A Mal’cev condition for admissible relations. Algebra Univ. 3 (1973), 263. · Zbl 0276.08004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.